Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 21, 2001, 9:45 PM CST for Carroll County, Henderson County, Madison County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 21, 2001, 9:45 PM CST (03:45 UTC)
- Expired
- Feb 21, 2001, 10:25 PM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carroll County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 220347 SVRMEM TNC017-077-113-220415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 945 PM CST WED FEB 21 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1025 PM CST * AT 941 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SPRING CREEK...MOVING EAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUE GOOSE...CEDAR GROVE AROUND 950 PM CST BARGERTON...LEXINGTON AROUND 955 PM CST CLARKSBURG...PARKERS CROSS ROADS AROUND 1000 PM CST * CITIES IN THE PATH OF THIS STORM THROUGH 1015 PM CST INCLUDE... BLUE GOOSE...CEDAR GROVE... BARGERTON...LEXINGTON... CLARKSBURG...PARKERS CROSS ROADS... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3581 8882 3549 8875 3553 8824 3594 8826
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:10 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 21, 7:10 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 710 PM CST WED FEB 21 2001 ZONE FORECAST PACKAGE NEEDED MINOR UPDATING TO REMOVE THE TERM DEVELOPING SINCE RAIN HAS DEVELOPED SOMEWHERE5 IN ALL ZONE GROUPS. .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:19 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Madison | 26 min |
| Feb 21, 9:35 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 25 min |
| Feb 21, 9:57 PM CST | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.